# SDR CA050301002

- Difficulty date: March 1, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 3,602 hours
- Engine: Rotax ROTAX912F3
- Propeller: Hofman HOV352F
- System (JASC): 8011 · Engine Starter
- Part: Sprag Clutch
- Part number: 852401
- Condition: Loose
- Location: Crankshaft
- Component: Crankcase
- Component part number: 887911
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG WAS FOUND TO HAVE SEVERAL OIL LEAKS AND HARD STARTING.  DURING INSP IT WAS NOTED THAT CRANKCASE SEALANT WAS NOT IAW MFG REC.  SEALANT HAD  RUBBERY/SILICONE COMPOSITION AS OPPOSED TO APPEARANCE OF CORRECT SEALANT. DURING COLD STARTS, STARTING SPRAG CLUTCH WOULD SLIP. DURING TEARDOWN INSP, DISCOVERED THAT SPRAG CLUTCH HSG WAS ASSEMBLED USING INCORRECT RETAINING COMPOUND, ALLOWING HSG TO SLIPON CRANKSHAFT.  SPRAG CLUTCH HSG WAS GALLED AND UNSERVICABLE, CRANKSHAFT SUSTAINED NO DAMAGE.  INCORRECT CRANKCASE SEALANT ALLOWED MOVEMENT BETWEEN CRANKCASE HALVES CAUSING FRET DAMAGE, CASE DAMAGE. NOTE:  INCORRECT SEALING COMPOUND AND THREAD LOCKING COMPOUND WAS FOUND TO HAVE BEEN USED THROUGHOUT ENGINE.
